Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: off ADs after 12 years, What now?

Posted by Rob Smith on April 20, 2012, at 10:16:48

In reply to Re: off ADs after 12 years, What now?, posted by creepy on April 19, 2012, at 11:13:33

> There are long-term effects to meds and your illness can also progress and intensify. Its hard to say which is which.
> If you have severe anxiety like that I would investigate some of the other AAP's. Small doses of seoquel only act like an antihistamine. You really dont want to rely on benzos unless you cant avoid it. Sounds like quitting effexor was bad enough.
> topamax increases your sensitivity to your own GABA, might be worth a try. It may also help with weight gain, blood pressure and blood sugar control issues that some AAPs can have.
> Most TCAs enhance norepinephrine as well as serotonin. That may be a sensitive spot for you with panic.
> Ever tried blood pressure meds like prazosin or clonidine? Might be worth a shot too.
>

I think part of the problem I am having is withdrawals to seroquel. When I first started taking it I was only able to stay awake for about 5 hours a day. It took over a year to be able to work again. Its a very strong antihistamine at low dosages. I do not even know how much benadryl you would have to take to get the same effect. Histamines are involved in digesting and also a neurotransmitter. I did try cutting a 50mg tablet into 1/4's and taking one. I thought I would going to lose my mind. I have zero tolerance to it now.

Anything with Norepinephrine makes me feel like I am going to jump out of my skin. So I know I have to stay away from that.

I think I am going to try and get in with a good Endocrinologist. What I didn't mention before is that at age 5 I got Adrenal Cortical extract(ACE) injections. 3cc twice a week till I was 7. Then from 7-12 I got 5cc twice a week. Not to be confused this with adrenal cortex. I will not go into how or why I got them but they were not prescribed. ACE is most all of the adrenal hormones extracted from cows, sheep and pigs. These were outlawed for used in the US in 1976. :( I do remember feeling great as a kid prior to getting these. I became hypoglycemic really bad around 8 and still currently am. The only time I wasn't was when I was taking seroquel and paxil. My dad was in the health food industry his whole life so I grew up drinking juiced vegetables, fruits, wheat grass, taking hand fulls of vitamins twice a day. I do understand the importance of getting the proper nutrients into out body but honestly once I moved out and had a more normal diet I went 5+ years without ever getting sick. I used to run a 104-105 degree fever like clock work twice a year since I could remember. I had sore throats, ear aches, all of the time as a kid. Started getting random GERD at 12. Turn chronic when I was 18.

My vitamin D level is low and I am sure A and E are also because I started getting skin problems a couple of years ago. But this might be do to my gallbladder as these are fat soluble vitamins.

Thanks, I am aware that the gallbladder surgery is very simple and in some cases can be out patient. I have a friend that has had theirs removed this way.

My primary refuses to do anything that she feels is a symptom of anxiety. My psychiatrist can only prescribe psych meds. I have wanted to try a beta or alpha blocker but mainly propranolol as its most commonly prescribe for stage fright. I need to find an internist. The only problem is that I do no have health insurance, and I am not on disability so my resources are very limited. The only good Endo Dr that I know of that has experience with ACE injections is $400 an hour.

I have had a 12 hour cortisol test but honestly to me that is pretty pointless. It showed above normal from the time I got up to the last sample. Dr didn't seem concerned about it. No one has ever measured adrenaline, or other adrenal hormone levels nor had pituitary hormones been checked either. My electrolytes are spot on and I have had all thyroid levels checked on there different occasions by 3 different labs and they all came back normal. I am not saying that there still could not be a problem with them. I do think other things need to get checked that haven't as of yet to rule out the obvious at this point.

Mentally I am doing alright other then fear of getting a panic attack if I go out. I am not depressed, sad or anxious much. my memory is better than it has been in years and I am able to function better at work than I have in a long time. Physically I feel like garbage. I keep waking up feeling like I am gasping for air. I still get what feels like my insides are trembling every morning when I wake up. Funny if I wake up and hold perfectly still I do not get them if I turn over or get up to use the bathroom then I get them.

IMHO and experience Benzo's do not have the side effects that AAP do. Yes they are addictive but all of the psych meds cause chemical dependance and the potential of more harmful permanent side effects of AAP. Seroquel gave me priapism which I was never told about until recently. That has created is own set of problems that I am dealing with. AAP or at least seroquel can also cause glaucoma. Your supposed to get your eyes checked every 6 months when your on seroquel. No one ever did this or told me to do this. I got the random strobe light effect when I closed my eyes. This was from seroquel causing the muscle inside your eye to spasm. I got chronic severe eye pain as a result. Which I had the entire 9 years I took Seroquel.

I am really frustrated with Dr's atm. A family member has been on maxalt for several years for migraines. They were then put on zoloft!! There is a black box warning not to take maxalt with SSRI due to serotonin toxicity. There Dr is an idiot as are most I am finding.

Before the panic attacks came back and I was on Cymbalta and Seroquel. About two years ago 30 minutes after I eat dinner. I started getting this extremely strong ache under my left rib. It would subside if I stood up or laid flat. Both my Naturopath and GP thought oh its just gas or intestinal blockage. I still get it at times even when not eating. When I had my HIDA done I got this exact pain (even though I was laying down0 when they injected CCK. The GI doc does not understand exactly what this pain is. Hum.. Left side near bottom of rib. Pancreas maybe and not gallbladder? Although pancreatic enzymes all came back normal and they did check for any inflammatory markers. Which were also negative.

The plan is to get in with the Endocrine DR and go from there. I do believe that there is a hormone imbalance with something and that is the root cause of a lot of things.

I am going to do some more research on the gallbladder and decide if its something I want to deal with or just have them take it out.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Rob Smith thread:1015808
URL: http://www.dr-bob.org/babble/20120411/msgs/1016017.html